Alert archive / Iowa / Wind Advisories in 2019

Wind Advisory 1, NWS Des Moines, IA

January 7, 201951 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Jan 7, 2019, 3:09 PM CST for 51 counties in Iowa. It took effect at Jan 8, 2019, 12:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2019, 3:09 PM CST (21:09 UTC)
In effect from
Jan 8, 2019, 12:00 AM CST
Expired
Jan 8, 2019, 9:00 PM CST
In force
21 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2019-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2019-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -152 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1814 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-152 m²/s²
0-3 km storm-relative helicity
-142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

999 
WWUS73 KDMX 072109
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
309 PM CST Mon Jan 7 2019

...Blustery Winds Tuesday...

.The strong push of winds will move into the western portion of
Iowa past midnight tonight and transition eastward through sunrise
Tuesday morning. The blustery northwest winds continue throughout
the day Tuesday with the highest gusts anticipated during the
afternoon hours. The strong winds persist into the evening hours
but appear to be not as gusty. Snow showers are forecast across
portions of north central to northeast Iowa Tuesday morning. These
are expected generally from around Mason City to Waterloo areas
and with the strong winds and falling light snow, this combination
may result in periodic visibility reductions during the morning 
hours Tuesday. 

IAZ004-005-015-023-024-033>035-044>046-057-058-070-080515-
/O.NEW.KDMX.WI.Y.0001.190108T0600Z-190109T0300Z/
Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster-
Crawford-Carroll-Greene-Audubon-Guthrie-Cass-
Including the cities of Estherville, Algona, Emmetsburg, 
Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Denison, 
Carroll, Jefferson, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, and Atlantic
309 PM CST Mon Jan 7 2019

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST
TUESDAY...

The National Weather Service in Des Moines has issued a Wind
Advisory, which is in effect from midnight tonight to 9 PM CST
Tuesday. 

* TIMING...The strong winds develop past midnight tonight and
  persist well into the evening hours Tuesday. The highest wind 
  gusts are expected late Tuesday morning through the afternoon 
  hours.

* WINDS...Northwest 25 to 35 mph with gusts to 45 to 55 mph.

* IMPACTS...Difficult driving for high profile and lighter  
  vehicles at times. Tree limbs and power lines may be blown down.
  Loose objects such as trashcans and lawn furniture are likely 
  to be displaced and even become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

IAZ006-007-016-017-025>028-036>039-047>050-059>062-071>075-
081>086-092>097-080515-
/O.NEW.KDMX.WI.Y.0001.190108T1200Z-190109T0300Z/
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-
Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-
Wayne-Appanoose-Davis-
Including the cities of Forest City, Lake Mills, Northwood, 
Manly, Garner, Britt, Kanawha, Mason City, Clear Lake, 
Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville,
Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, 
Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, 
Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Boone, 
Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, 
Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Greenfield, 
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston,
Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, 
Centerville, and Bloomfield
309 PM CST Mon Jan 7 2019

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY...

The National Weather Service in Des Moines has issued a Wind
Advisory, which is in effect from 6 AM to 9 PM CST Tuesday. 

* TIMING...The strong winds develop towards Tuesday morning and
  persist well into the evening hours Tuesday. The highest wind 
  gusts are expected late Tuesday morning through the afternoon 
  hours.

* WINDS...Northwest 25 to 35 mph with gusts to 40 to 50 mph. Even
  higher gusts to 55 mph and near 60 mph are possible over
  northern Iowa Tuesday afternoon. 

* IMPACTS...Difficult driving for high profile and lighter
  vehicles at times. Tree limbs and power lines may be blown down.
  Loose objects such as trashcans and lawn furniture are likely to
  be displaced and even become airborne. In addition to the
  blustery winds, periodic light snow showers are forecast over 
  portions of north central to northeast Iowa Tuesday morning and 
  may cause visibility restrictions at times during the morning 
  commute. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

KLP
5 follow-up statements
320 
WWUS73 KDMX 080245
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
845 PM CST Mon Jan 7 2019

...Blustery Winds Tuesday...

.The strong push of winds will move into the western portion of
Iowa past midnight tonight and transition eastward through
sunrise Tuesday morning. The blustery northwest winds continue
throughout the day Tuesday with the highest gusts anticipated
during the afternoon hours. The strong winds persist into the
evening hours but appear to be not as gusty. Snow showers are
forecast across portions of north central to northeast Iowa
Tuesday morning. These are expected generally from around Mason
City to Waterloo areas and with the strong winds and falling
light snow, this combination may result in periodic visibility
reductions during the morning hours Tuesday.

IAZ004-005-015-023-024-033>035-044>046-057-058-070-081045-
/O.CON.KDMX.WI.Y.0001.190108T0600Z-190109T0300Z/
Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster-
Crawford-Carroll-Greene-Audubon-Guthrie-Cass-
Including the cities of Estherville, Algona, Emmetsburg, 
Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Denison, 
Carroll, Jefferson, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, and Atlantic
845 PM CST Mon Jan 7 2019

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
CST TUESDAY...

* TIMING...The strong winds develop past midnight tonight and 
  persist well into the evening hours Tuesday. The highest wind 
  gusts are expected late Tuesday morning through the afternoon 
  hours. 

* WINDS...Northwest 25 to 35 mph with gusts to 45 to 55 mph.

* IMPACTS...Difficult driving for high profile and lighter 
  vehicles at times. Tree limbs and power lines may be blown 
  down. Loose objects such as trashcans and lawn furniture are 
  likely to be displaced and even become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

IAZ006-007-016-017-025>028-036>039-047>050-059>062-071>075-
081>086-092>097-081045-
/O.CON.KDMX.WI.Y.0001.190108T1200Z-190109T0300Z/
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-
Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-
Wayne-Appanoose-Davis-
Including the cities of Forest City, Lake Mills, Northwood, 
Manly, Garner, Britt, Kanawha, Mason City, Clear Lake, 
Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville,
Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, 
Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, 
Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Boone, 
Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, 
Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Greenfield, 
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston,
Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, 
Centerville, and Bloomfield
845 PM CST Mon Jan 7 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
TUESDAY...

* TIMING...The strong winds develop towards Tuesday morning and 
  persist well into the evening hours Tuesday. The highest wind 
  gusts are expected late Tuesday morning through the afternoon 
  hours. 

* WINDS...Northwest 25 to 35 mph with gusts to 40 to 50 mph. 
  Even higher gusts to 55 mph and near 60 mph are possible over 
  northern Iowa Tuesday afternoon. 

* IMPACTS...Difficult driving for high profile and lighter 
  vehicles at times. Tree limbs and power lines may be blown 
  down. Loose objects such as trashcans and lawn furniture are 
  likely to be displaced and even become airborne. In addition 
  to the blustery winds, periodic light snow showers are 
  forecast over portions of north central to northeast Iowa 
  Tuesday morning and may cause visibility restrictions at times 
  during the morning commute. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Hagenhoff
383 
WWUS73 KDMX 080908
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
308 AM CST Tue Jan 8 2019

...Blustery Winds Today...

.Strong and gusty northwest winds will push from west to east 
across Iowa this morning, persisting through the day and into
tonight with the highest gusts anticipated during the afternoon 
hours. Winds should then slowly diminish by early Wednesday
morning.

IAZ004-005-015-023-024-033>035-044>046-057-058-070-081715-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-190109T0300Z/
Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster-
Crawford-Carroll-Greene-Audubon-Guthrie-Cass-
Including the cities of Estherville, Algona, Emmetsburg, 
Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Denison, 
Carroll, Jefferson, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, and Atlantic
308 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...Winds will increase rapidly by sunrise today and
  persist well into the evening hours. The highest wind gusts are
  expected late this morning through the afternoon.

* WINDS...Northwest 25 to 35 mph with gusts to 45 to 55 mph at 
  times.

* IMPACTS...Difficult driving for high profile and lighter
  vehicles at times. Tree branches and power lines may be blown 
  down. Loose objects such as trashcans and lawn furniture are 
  likely to be displaced.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

IAZ006-007-016-017-025>028-036>039-047>050-059>062-071>075-
081>086-092>097-081715-
/O.CON.KDMX.WI.Y.0001.190108T1200Z-190109T0300Z/
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-
Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-
Wayne-Appanoose-Davis-
Including the cities of Forest City, Lake Mills, Northwood, 
Manly, Garner, Britt, Kanawha, Mason City, Clear Lake, 
Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville,
Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, 
Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, 
Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Boone, 
Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, 
Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Greenfield, 
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston,
Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, 
Centerville, and Bloomfield
308 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM
CST THIS EVENING...

* TIMING...Winds will increase from west to east later this
  morning and persist well into the evening hours. The highest 
  wind gusts are expected late this morning through the afternoon.

* WINDS...Northwest 25 to 35 mph with gusts to 40 to 50 mph at
  times.

* IMPACTS...Difficult driving for high profile and lighter
  vehicles at times. Tree branches and power lines may be blown
  down. Loose objects such as trash cans and lawn furniture are
  likely to be displaced.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Lee
734 
WWUS73 KDMX 081606
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1006 AM CST Tue Jan 8 2019

...Blustery Winds Today...

.Strong and gusty northwest winds will increase late this 
morning, persisting through the day and into tonight with the 
highest gusts anticipated during the afternoon hours. Winds should
then slowly diminish by early Wednesday morning.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-090015-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-190109T0300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
1006 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...Winds will increase late Tuesday morning and persist 
  well into the evening hours. The highest wind gusts are expected
  late this morning through the afternoon. 

* WINDS...Northwest 25 to 35 mph with gusts to 45 to 55 mph at 
  times. 

* IMPACTS...Difficult driving for high profile and lighter 
  vehicles at times. Tree branches and power lines may be blown 
  down. Loose objects such as trashcans and lawn furniture are 
  likely to be displaced. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Krull
875 
WWUS73 KDMX 082148
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
348 PM CST Tue Jan 8 2019

...Windy Conditions Continue this Evening...

.Strong northwest winds will persist into tonight with the 
highest gusts expected late this afternoon and early evening. 
Winds should then slowly diminish by late tonight into Wednesday 
morning.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-090300-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-190109T0300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
348 PM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...Strong winds will persist into the evening hours. The
  highest wind gusts are expected through early evening though
  gusts will remain strong through the evening.

* WINDS...Northwest 25 to 35 mph with gusts to 45 to 55 mph at 
  times. 

* IMPACTS...Difficult driving for high profile and lighter  
  vehicles at times. Tree branches and power lines may be blown 
  down. Loose objects such as trashcans and lawn furniture are 
  likely to be displaced. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

REV
788 
WWUS73 KDMX 090250
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
850 PM CST Tue Jan 8 2019

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-090400-
/O.EXP.KDMX.WI.Y.0001.000000T0000Z-190109T0300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
850 PM CST Tue Jan 8 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

Winds have diminished below hazardous levels, allowing for the
advisory to expire. Winds will remain breezy, with gusts of 25 to
35 mph possible through Wednesday morning. An occasional gust to 
40 mph may still be possible through tonight.

$$

Hagenhoff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:42 AM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Jan 7, 11:42 AM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1142 AM CST Mon Jan 7 2019

.UPDATE...
Issued at 1142 AM CST Mon Jan 7 2019

Have updated some temperatures, winds and sky grids this morning.
Have the area of low stratus impacting the northern half of the
forecast area which will likely remain in place through the
afternoon and start to erode ahead of the next upper level wave to
impact the area tonight/early Tuesday. Clouds to move in with
that system later tonight and move out through mid-day Tuesday.
Also seeing gustier winds than expected through early afternoon
with winds expected to diminish some by late afternoon into this
evening before picking up again late tonight. Also seeing
temperatures cooler across the north with the low stratus and
gusty winds, so have adjusted highs down in the north and went
with a steady or slightly cooling temperature trend beneath the
clouds this afternoon. Will be looking into winds for Tuesday as
could see some gusts above 50 mph in the north by Tuesday
afternoon and much of the area will likely need an advisory, but
will also assess if any of the area will broach high wind warning
as well.

.DISCUSSION.../Today through Sunday/
Issued at 356 AM CST Mon Jan 7 2019

The bulk of the active weather over the next seven days will occur
today into Tuesday. Currently, a broad area of rain is moving
across central and eastern Iowa with more scattered precipitation
across the west. Much of the precipitation will end by 9 am as
drier air arrives behind a frontal boundary that will move swiftly
across the state. Temperatures continue to rise early this morning
ahead of the boundary. Temperatures will fall later this morning
in the wake of the boundary passage due to cold advection. The
cold advection will cease by this afternoon therefore some rebound
in temperatures is expected. That said, some locations will have
morning highs.

The next potent short wave will arrive late this afternoon and
into the overnight. Another area of precipitation will likely
develop over southern Minnesota into northern Iowa which may
result in light snow accumulations late tonight. Strong and gusty
winds are expected to arrive tonight after midnight and continue
into Tuesday. Expect two wind gusts maxes to occur. The first late
tonight as the strongest pressure gradient and pressure height
rises along with strongest subsidence and mixed layer winds of 45
to 50 kts. This will lead to the possibility of a few gusts in
excess of 58 mph. A secondary max should occur later in the day as
deeper mixing occurs though the pressure gradient will be
relaxing by that time. Gusts over 40 mph will remain possible as
the mixing maintains. Have maintained flurries over northern Iowa
though much of Tuesday as cold advection will drop the stratus
layer into the -10C to -15C range and conducive to dendritic
growth. At this time, the moisture looks shallow enough to
mitigate the potential for horizontal convective rolls which would
lead to snow shower burst but will continue to monitor as this
could have travel impacts. At a minimum, will need headlines for
wind late tonight into Tuesday. Will continue to highlight in the
HWO and via graphics and will allow the day shift time to
collaborate headlines later today.

Wednesday will have the coldest temperatures for the forecast
period with upper teens to near 20 north and the low to mid 30s
south. Considering climatologically we are approaching seasonal
temperature minimums, these temperatures are not that cold. The
remainder of the forecast period will have temperatures at or
above normal, peaking in the 30s to low 40s this weekend. The next
system to impact Iowa will arrive Friday into Friday night. This
system will bring a mix of rain and snow to the state.

&&

.AVIATION.../For the 18Z TAFS through 18Z Tuesday afternoon/
Issued at 1142 AM CST Mon Jan 7 2019

IFR to low MVFR stratus in place to impact the northern TAF sites
and may just skirt KDSM this afternoon. Low clouds to then move
out through the late afternoon/evening hours, with them set to
move back in across the north late tonight. Gusty winds this
afternoon, then to diminish this evening and shift back to the
southwest, before picking up out of the west to northwest late in
the period toward sunrise Tuesday. The strongest gusts are
expected just beyond the current TAF forecast period across the
forecast area.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DISCUSSION...Donavon
AVIATION...Beerends
Hazardous weather outlook, Jan 7, 3:55 AM CST, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
355 AM CST Mon Jan 7 2019

IAZ033>039-044>050-057>062-070>075-081>086-092>097-081000-
Sac-Calhoun-Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-
Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-
Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-
Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-
Wayne-Appanoose-Davis-
355 AM CST Mon Jan 7 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Northwesterly winds sustained at 20 to 30 mph, with gusts
approaching 50 mph are possible tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Tuesday morning through Tuesday afternoon, northwesterly sustained
winds of 25 to 35 mph, with wind gusts over 50 mph are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ004>007-015>017-023>028-081000-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-
355 AM CST Mon Jan 7 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Northwesterly winds sustained at 20 to 30 mph, with gusts
approaching 50 mph are possible tonight.

Light snow is expected tonight. In combination with the strong
winds, visibility may be reduced to 1 mile or less at times and
roadways may become slippery.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Tuesday morning through Tuesday afternoon, northwesterly sustained
winds of 25 to 35 mph, with wind gusts over 50 mph are possible.

Flurries may continue into the Tuesday afternoon. In combination
with the strong winds, visibility may be reduced to 1 to 3 miles
at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Kotenberg

Nearby

Wind Advisories in Iowa, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.